Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2011, 8:26 PM EDT for Elkhart County, Saint Joseph County, Indiana; Cass County, Michigan. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 8:26 PM EDT (00:26 UTC)
- Expired
- Aug 7, 2011, 9:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Elkhart County, IN, Saint Joseph County, IN, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:27 PM EDT | TSTM WND DMG | 3 Ne Georgetown, MI | MULTIPLE TREE LIMBS AND TREES DOWN AT THE INTERSECTION OF GUMWOOD DR. AND REDFIELD DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
779 WUUS53 KIWX 080026 SVRIWX INC039-141-MIC027-080100- /O.NEW.KIWX.SV.W.0188.110808T0026Z-110808T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 826 PM EDT SUN AUG 7 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CASS COUNTY IN SOUTHWEST MICHIGAN... NORTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA... NORTHWESTERN ELKHART COUNTY IN NORTH CENTRAL INDIANA... * UNTIL 900 PM EDT * AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR GRANGER...AND MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... OSCEOLA... ELKHART... DUNLAP... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE JIMTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4167 8584 4150 8607 4174 8627 4182 8618 TIME...MOT...LOC 0026Z 312DEG 29KT 4175 8616 WIND...HAIL 60MPH <.50IN $$
3 follow-up statements
999 WWUS53 KIWX 080035 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 835 PM EDT SUN AUG 7 2011 MIC027-080044- /O.CAN.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/ CASS MI- 835 PM EDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS COUNTY IN SOUTHWEST MICHIGAN IS CANCELLED... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4176 8616 4165 8592 4150 8607 4174 8627 TIME...MOT...LOC 0034Z 318DEG 31KT 4168 8611 $$ INC039-141-080100- /O.CON.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/ ELKHART IN-ST. JOSEPH IN- 835 PM EDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR NORTHEASTERN ST. JOSEPH AND WEST CENTRAL ELKHART COUNTIES IN NORTH CENTRAL INDIANA... AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR MISHAWAKA...AND MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... OSCEOLA AND JIMTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4176 8616 4165 8592 4150 8607 4174 8627 TIME...MOT...LOC 0034Z 318DEG 31KT 4168 8611 WIND...HAIL 60MPH <.50IN $$
019 WWUS53 KIWX 080046 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 846 PM EDT SUN AUG 7 2011 INC039-141-080100- /O.CON.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/ ELKHART IN-ST. JOSEPH IN- 846 PM EDT SUN AUG 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL ST. JOSEPH AND WEST CENTRAL ELKHART COUNTIES IN NORTH CENTRAL INDIANA... AT 841 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR OSCEOLA...OR ABOUT 6 MILES SOUTHWEST OF ELKHART...AND MOVING SOUTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... JIMTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4166 8620 4173 8611 4165 8592 4150 8607 TIME...MOT...LOC 0043Z 318DEG 31KT 4162 8605 WIND...HAIL 60MPH <.50IN $$
351 WWUS53 KIWX 080100 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 900 PM EDT SUN AUG 7 2011 INC039-141-080110- /O.EXP.KIWX.SV.W.0188.000000T0000Z-110808T0100Z/ ELKHART IN-ST. JOSEPH IN- 900 PM EDT SUN AUG 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ST. JOSEPH AND WEST CENTRAL ELKHART COUNTIES IN NORTH CENTRAL INDIANA HAS EXPIRED... AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4166 8620 4173 8611 4165 8592 4150 8607 TIME...MOT...LOC 0100Z 318DEG 31KT 4151 8592 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 4:05 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 4:05 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EDT SUN AUG 7 2011 .SHORT TERM... WK SFC TROUGH ASSOCD/W SUBTLE MCV OVR SRN MI SPAWNING BKN LINE OF CONVN SWD INTO CNTRL IN. XPC THIS BKN LINE OF STORMS TO WORK QUICKLY EWD THROUGH THE REMAINDER OF CWA THIS AFTN. SECONDARY SFC TROUGH UPSTREAM ACRS SRN WI AND DESTABILIZING AIRMASS IN WAKE OF CURRENT ACTIVITY MAY YIELD ADDNL DVLPMNT TWD EVENING SW HALF...HWVR VEERING LL FLW AND EFFECTS OF LIKELY LK SHADOW PENETRATION INLAND PROMOTES SOME UNCERTAINTY. THUS WILL CARRY JUST A SLGT CHC MENTION. OTHERWISE WK SFC RIDGING BLDS IN LATE W/DECOUPLING BNDRY LYR XPCD. GIVEN RAINFALL THIS AFTN SHLD SEE SOME DENSE FOG AGAIN TWD SUNRISE. ON MON...NRN STREAM SW TROUGH OVR AB THIS AFTN WILL DIG SEWD TWD NRN LK SP BY 12Z TUE. GIVEN TREND SEEN IN 12Z GUIDANCE AND INDICATIONS IN HIGHRES GUIDANCE WILL ADD LT AFTN POP MENTION SW AND CARRY THAT EWD MON NIGHT. && .LONG TERM... MONDAY THROUGH SATURDAY STRENGTHENING INFLUENCE OF THE HUDSON BAY VORTEX CAN BE EXPECTED IN THE LONG TERM PERIOD AS FLOW RE-ORGANIZATION OVER THE GULF OF ALASKA SUPPORTS A CHANGE IN THE CONUS FLOW PATTERN. FORECAST MODELS AND MEAN ENSEMBLES ARE ALL ON THE SAME PAGE PER FLATTER LOCAL HEIGHTS WITH A NW FLOW REGIME...OFFERING COOLER THERMAL FIELDS AND MUCH DRIER AIR INTO THE REGION...ESP BY THE MIDDLE OF NEXT WEEK...WITH ANOTHER SFC TROUGH PUSHING THROUGH THE REGION ON TUES. HEIGHT FORECAST DETAILS STILL MUDDLED TOWARD THE END OF THE PERIOD...AS LOW CONFIDENCE IN THE MEAN MID LEVEL FLOW CONTINUES. THIS INCLUDES LATITUDINAL LOCATION OF THE HUDSON BAY VORTEX...AND THE DETAILS PER AN EXPECTED NE PAC UPPER TROUGH /BY DAY 6/ INCLUDING THE POSSIBLE TROUGH FRACTURE/SPLIT PER THIS FEATURE. LOW CONFIDENCE IN THE HEIGHT PATTERN IS FURTHER EVIDENT IN MEAN GEFS SOLUTIONS WHICH CONTINUE TO OFFER MODERATE HEIGHT SPREADS BY DAY 7. HENCE...PREFERENCE IS STILL TOWARD FORECAST CONSISTENCY AND PERSISTENCE BY DAY 6-7...WITH A SLIGHT TREND TOWARD THE ECMWF WHICH SEEMS TO HAVE A LITTLE MORE STABLE SOLUTION PER RUN-RUN NORTHERN CONUS HEIGHTS. TUESDAY...A STRONG COMPACT IMPULSE WILL TRAVERSE THE CANADIAN BORDER INTO THE GREAT LAKES AND SUPPORT A SFC TROUGH INTO THE REGION. DEEP MOISTURE WILL BE LOCKED WELL SOUTH OF THE AREA...WITH STRONG DYNAMICS WELL NORTH...STILL SETTING THE STAGE FOR A SPLIT SETUP PER PRECIP CHANCES. HOWEVER...APPRECIABLE HEIGHT FALLS ARE PROGGED AND GIVEN DECENT LL MOISTURE IN PLACE PER MID TO UPPER 60S DEWPOINTS WITH AROUND 340K AT H85...WILL CONTINUE LOW POP MENTION. NEGATIVE THETA-E ADV WILL SUPPORT A COOLING AND DRYING TREND INTO WED. WED-SUN...MASSIVE SFC RIDGE WILL SETTLE INTO THE REGION WITH DRY NORTHERLY FLOW CONTINUING. COOLEST TODAY LOOKS TO BE WED GIVEN H85 TEMP PROGS OVER THE REGION /DOWN TO 10C/. COOL NIGHTS WITH LOWS IN THE 50S EXPECTED AT MANY PLACES...ALTHOUGH AREAS NEAR LK MI MAY STAY MIXED GIVEN THE WARM LAKE WATERS. AIRMASS WILL GRADUALLY MODIFY THROUGH SAT...WITH WARMING THERMAL FIELDS AS THE SFC RIDGE SHIFTS EAST AND SUPPORTS RETURN SW FLOW AND INCREASING LL MOISTURE. STRONGER SIGNALS FOR A UPPER TROUGH INTO THE GREAT LAKES BY LATE FRIDAY-SAT WITH DECENT MOISTURE RETURN AHEAD OF THE SFC TROUGH. GIVEN COLLAB AND PERSISTENT MODEL PROGS IN NORTHWEST FLOW...HAVE INCLUDED LOW POPS FRIDAY-SAT. && .AVIATION... BKN LINE OF SHRA/TSRA ALG SFC TROUGH ASSOCD/W SUBTLE MCV OVR SRN MI WILL CONT TO WORK EWD THROUGH REMAINDER OF CWA THIS AFTN. UPSTREAM SECONDARY SFC TROUGH OVR SRN WI WILL FOLLOW THIS EVENING AND MAY PROMOTE A SHRA VCNTY KSBN OTHERWISE CLRG XPCD OVERNIGHT. WK SFC RIDGING AND DECOUPLING BNDRY LYR SHLD AGAIN LEAD TO IFR-MVFR CAT FOG DVLPMNT LATE LIKE LAST SVRL MORNINGS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...T
Hazardous weather outlook, Aug 7, 7:12 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 712 PM EDT SUN AUG 7 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-082315- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 712 PM EDT SUN AUG 7 2011 /612 PM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...MAINLY NORTHWEST OF A LOGANSPORT INDIANA TO THREE RIVERS MICHIGAN LINE. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ALTHOUGH ISOLATED WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE EARLY IN THE EVENING ACROSS EXTREME SOUTHWEST LOWER MICHIGAN INTO PORTIONS OF FAR NORTH CENTRAL INDIANA. BRIEF PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON...AND THEN AGAIN LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-082315- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 712 PM EDT SUN AUG 7 2011 /612 PM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE EARLY THIS EVENING. WIND GUSTS TO 35 KNOTS WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ELEVATED RISK OF RIP CURRENTS TUESDAY AND WEDNESDAY. INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS BOATING CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND AGAIN ON TUESDAY AFTERNOON. THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Aug 7, 7:42 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM HAIL 1 NE STEVENSVILLE 42.02N 86.51W
08/07/2011 M0.25 INCH BERRIEN MI TRAINED SPOTTER
&&
EVENT NUMBER IWX1101257
BENTLEYSpecial weather statement, Aug 7, 7:42 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 PM EDT SUN AUG 7 2011
MIZ077-078-080015-
BERRIEN MI-CASS MI-
742 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN CASS AND CENTRAL
BERRIEN COUNTIES IN SOUTHWEST MICHIGAN...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIR PLAIN...MOVING SOUTHEAST AT 35 MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH PEA TO HALF INCH SIZED HAIL.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DOWAGIAC...
BERRIEN SPRINGS AND EAU CLAIRE...
SANDY BEACH AND DEWEY LAKE...
INDIAN LAKE AND MAGICIAN LAKE...
SUMNERVILLE...
POKAGON...
LAT...LON 4209 8623 4207 8622 4208 8619 4203 8607
4185 8620 4201 8656 4209 8651 4216 8644
TIME...MOT...LOC 2341Z 304DEG 28KT 4204 8640Local storm report, Aug 7, 7:52 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 NE STEVENSVILLE 42.05N 86.47W
08/07/2011 M0.88 INCH BERRIEN MI TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL AT GLEN HAVEN DR. LASTED FOR 5
MINUTES.
&&
EVENT NUMBER IWX1101258
BENTLEYLocal storm report, Aug 7, 7:56 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 3 SW SODUS 42.01N 86.41W
08/07/2011 BERRIEN MI TRAINED SPOTTER
ESTIMATED 18 INCH DIAMETER HEALTHY TREE BLOWN DOWN. PEA
SIZED HAIL ALSO REPORTED.
&&
EVENT NUMBER IWX1101259
BENTLEYSpecial weather statement, Aug 7, 8:05 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 805 PM EDT SUN AUG 7 2011 INZ003-004-012-014-080045- LA PORTE IN-MARSHALL IN-ST. JOSEPH IN-STARKE IN- 705 PM CDT SUN AUG 7 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN MARSHALL AND SOUTHWESTERN ST. JOSEPH COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN LA PORTE AND NORTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KINGSFORD HEIGHTS...OR 8 MILES SOUTHEAST OF LA PORTE...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS AROUND 40 MPH ALONG WITH HALF INCH HAIL AND BRIEF TORRENTIAL RAIN. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... WALKERTON... KOONTZ LAKE AND GROVERTOWN... TEEGARDEN... TYNER AND DONALDSON... LAT...LON 4143 8629 4127 8644 4149 8672 4160 8660 TIME...MOT...LOC 0004Z 307DEG 22KT 4150 8662
Special weather statement, Aug 7, 8:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 815 PM EDT SUN AUG 7 2011 INZ004-005-MIZ077-078-080045- BERRIEN MI-CASS MI-ELKHART IN-ST. JOSEPH IN- 815 PM EDT SUN AUG 7 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES IN NORTH CENTRAL INDIANA...AND SOUTHWESTERN CASS AND SOUTHEASTERN BERRIEN COUNTIES IN SOUTHWEST MICHIGAN... AT 811 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NILES...MOVING SOUTHEAST AT 30 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND BRIEF TORRENTIAL RAINS. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GEORGETOWN... GRANGER... MISHAWAKA... ROSELAND... EDWARDSBURG... BARRON LAKE AND BERTRAND... LAT...LON 4173 8590 4154 8606 4182 8638 4191 8628 TIME...MOT...LOC 0014Z 305DEG 22KT 4183 8626
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:05 PM EDT | Special Weather Statement | IWX | Starke | 40 min |
| Aug 7, 8:15 PM EDT | Special Weather Statement | IWX | Saint Joseph | 30 min |
| Aug 7, 8:52 PM EDT | Rip Current Statement | IWX | 5 hr | |
| Aug 7, 9:02 PM EDT | Special Weather Statement | IWX | Elkhart | 43 min |
| Aug 7, 9:10 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Noble | 35 min |
| Aug 7, 9:39 PM EDT | Special Weather Statement | IWX | Whitley | 51 min |
| Aug 8, 5:12 AM EDT | Rip Current Statement | IWX | 16 hr | |
| Aug 8, 6:51 PM EDT | Special Weather Statement | IWX | White | 39 min |
| Aug 8, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | White | 41 min |
| Aug 8, 7:15 PM EDT | Tornado Warning | IWX | Cass, White | 45 min |
| Aug 8, 7:59 PM EDT | Tornado Warning | IWX | Cass, Miami | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.